MAUDE Adverse Event Report: DEPUY SPINE INC 5.5 TI CORT FIX 7X40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

DEPUY SPINE INC 5.5 TI CORT FIX 7X40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 186731740
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: additional procodes: kwp, kwq, mnh, mni, osh.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that patient underwent revision surgery on (b)(6) 2021, due to a broken screw.As it was difficult to remove the fragment, the surgeon left it in the patient¿s body.Bone fusion had been obtained.Procedure was completed without delay.This report is for a 5.5 titanium (ti) cortical fix 7x40mm screw.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: visual analysis of the photo revealed 5.5 ti cort fix 7x40mm has broken off and the embedded condition also can be confirmed from the xray¿s provided.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for 5.5 ti cort fix 7x40mm.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the dhr of product code: 186731740.Lot : 170152.Was electronically reviewed and no non-conformances.Were observed during the manufacturing process.The product was released on: 20.11.2017.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 TI CORT FIX 7X40MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key12192870
Report Number1526439-2021-01438
Device Sequence Number17021379
Product Code NKB
UDI-Device Identifier10705034352008
UDI-Public(01)10705034352008
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186731740
Device Catalogue Number186731740
Device Lot Number170152
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer07/30/2021
Initial Report FDA Received Date07/19/2021
Supplement Report FDA Received Date08/02/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN LOCKING/SET SCREWS; UNKNOWN RODS; UNKNOWN LOCKING/SET SCREWS; UNKNOWN RODS